On the topology of a generic fibre of a polynomial function



Downloads per month over past year

Artal Bartolo, Enrique and Luengo Velasco, Ignacio and Melle Hernández, Alejandro (2000) On the topology of a generic fibre of a polynomial function. Communications in Algebra, 28 (4). pp. 1767-1787. ISSN 0092-7872

Official URL: http://www.tandfonline.com/doi/ref/10.1080/00927870008826926#tabModule


In this work we study the topologies of the fibres of some families of complex polynomial functions with isolated critical points. We consider polynomials with some transversality conditions at infinity and compute explicitly its global Milnor number μ(f). the invariant λ(f) and therefore the Euler characteristic of its generic fibre. We show that under some mild ransversality condition (transversal at infinity) the behavior of f at infinity is good and the topology of the generic fibre is determined by the two homogeneous parts of higher degree of f Finally we study families of polynomials, called two-term polynomials. This polynomials may have atypical values at infinity. Given such a two-term polynomial f we characterize its atypical values by some invariants of f. These polynomials are a source of interesting examples.

Item Type:Article
Uncontrolled Keywords:Complex polynomial function, atypical values at infinity
Subjects:Sciences > Mathematics > Algebra
ID Code:16751
Deposited On:18 Oct 2012 10:01
Last Modified:12 Apr 2013 07:22

Origin of downloads

Repository Staff Only: item control page